Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 30, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 23, 2018, 9:32 AM CDT for Murray County, Oklahoma. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 9:32 AM CDT (14:32 UTC)
- Expired
- Jun 23, 2018, 11:18 AM CDT
- In force
- 106 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Murray County, OK
The radar
The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2502 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
419 WGUS54 KOUN 231432 FFWOUN OKC099-231730- /O.NEW.KOUN.FF.W.0030.180623T1432Z-180623T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 932 AM CDT SAT JUN 23 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... East central Murray County in southern Oklahoma... * Until 1230 PM CDT. * At 931 AM CDT, Doppler radar and automated rain gauges indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is occurring or is imminent. Additional rainfall of up to one inch is possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Flooding is occurring or is imminent. It is important to know where you are relative to streams, rivers, or creeks which can become killers in heavy rains. Campers and hikers should avoid streams or creeks. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3440 9688 3441 9720 3446 9720 3449 9688 $$ 03
1 follow-up statement
496 WGUS74 KOUN 231618 FFSOUN Flash Flood Statement National Weather Service Norman OK 1118 AM CDT SAT JUN 23 2018 OKC099-231628- /O.CAN.KOUN.FF.W.0030.000000T0000Z-180623T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MURRAY OK- 1118 AM CDT SAT JUN 23 2018 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL MURRAY COUNTY... The water is receding...and is no longer expected to pose a significant threat. Please continue to heed all road closures. LAT...LON 3440 9688 3441 9720 3446 9720 3449 9688 $$ 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:27 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 5:27 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 527 AM CDT Sat Jun 23 2018 .DISCUSSION... 12z TAF discussion. && .AVIATION... Will include some lingering tsra at WWR/OKC/OUN as convection has been slow to shift east out of the area. Wind directions will be difficult today with multiple surface boundaries from overnight storms. Expect to see additional storm development late today which could impact OKC/OUN/LAW/SPS TAF sites. Otherwise, expect mainly VFR conditions outside of brief MVFR during heavier thunderstorms. && .PREV DISCUSSION... /issued 357 AM CDT Sat Jun 23 2018/ DISCUSSION... Main concerns continue to be with regards to severe weather both today and Sunday. MCS continues to make its way southeast across the area this morning. We also continue to see convection developing as far west as the Oklahoma panhandle. Will need to make some last minute decisions on placement of precip chances this morning based on latest trends. This MCS and other residual convection will lay out one or likely more low level boundaries that will play a role in how the scenario plays out today. Best guess at this time is that main low level boundary will set up somewhere near the I-40 corridor or slightly farther north. Expect some convection during the day may impact this location as well. By late this afternoon, more robust convection is expected to develop, with best chances initially across eastern half of Oklahoma. These storms will have favorable instability and wind fields for supercell thunderstorms capable of very large hail and damaging wind gusts. Storm interaction with said boundary could result in some tornado threat as well. These storms will gradually develop south and southwest across much of southern Oklahoma and into western north Texas this evening. A larger trough will swing out of the central Rockies on Sunday with a large complex of storms developing across Nebraska southward across Kansas and into parts of Oklahoma. Again severe storms are expected. One more round of storms appears likely by late Monday and Monday night as a shortwave rotates around the main larger scale trough across the plains. As this occurs showers and thunderstorms are expected to develop southward along a surface front that will be located across the area. Models then want to try and build mid-level ridge out into the southern Plains by the mid/late week time frame bringing drier and warmer conditions to the area. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 70 92 75 / 30 40 10 20 Hobart OK 95 72 98 75 / 20 20 10 10 Wichita Falls TX 101 73 99 77 / 10 50 0 0 Gage OK 87 70 94 68 / 20 10 30 60 Ponca City OK 88 71 88 73 / 20 10 20 70 Durant OK 94 76 93 76 / 30 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/30/30
Hazardous weather outlook, Jun 23, 4:48 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 448 AM CDT Sat Jun 23 2018 OKZ004>048-050>052-TXZ083>090-241000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 448 AM CDT Sat Jun 23 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will remain possible this morning. Otherwise, there is a Slight Risk for severe thunderstorms across approximately the southeast half of Oklahoma and all of western north Texas for this afternoon into the evening. Location... The Slight Risk is south and east of a line from near Stillwater to Weatherford to Hollis, Oklahoma. A Marginal Risk surrounds the Slight Risk and is generally southeast of line from near Ponca City to Enid to Cheyenne, Oklahoma. Timing... 4 PM Saturday afternoon through midnight. Impacts... Hail up to the size of baseballs. Damaging wind gusts between 60 to 80 mph. Heavy rainfall that may lead to localized flooding. Discussion... Isolated to scattered thunderstorms may develop in vicinity of a remnant outflow boundary this afternoon. These thunderstorms may initially be supercellular with the potential for very large hail. Eventually, thunderstorms may become multicellular with a continued threat for severe hail and wind. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations this afternoon and evening. .Heat... Heat index values from 100 to 108 degrees are expected this afternoon across southern Oklahoma and western north Texas. If you will be outdoors, limit strenuous activities and take frequent breaks. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is an Enhanced Risk for severe thunderstorms across approximately the northern third Oklahoma for Sunday night into early Monday morning. Damaging wind gusts will be the primary hazard. Large hail up to the size of golf balls will be possible as well. There will be a continued chance for thunderstorms Monday into early Tuesday. A few strong thunderstorms are possible Monday across north central Oklahoma. .Heat... Heat index values from 100 to 105 degrees are forecast through much of this week. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jun 23, 4:11 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 411 AM CDT SAT JUN 23 2018 OKZ023-024-027-230945- Grady OK-Canadian OK-Caddo OK- 411 AM CDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southwestern Canadian and northern Caddo Counties Until 445 AM CDT.... AT 410 AM CDT, a strong thunderstorm was located near Lookeba, moving east at 50 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3531 9851 3552 9850 3558 9797 3524 9797 TIME...MOT...LOC 0910Z 269DEG 43KT 3541 9840 30
Special weather statement, Jun 23, 7:28 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
728 AM CDT SAT JUN 23 2018
OKZ039>041-046-231315-
Stephens OK-Carter OK-Garvin OK-Murray OK-
728 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter...southwestern Garvin and southwestern Murray
Counties Until 815 AM CDT....
AT 725 AM CDT, a strong thunderstorm was located near Velma, moving
east at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts over 50 MPH...
Locations impacted include...
Velma, Tatums, Loco, Ratliff City, Hennepin, Graham, Pooleville,
Milo, Pernell and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3435 9786 3448 9777 3460 9760 3454 9722
3427 9723
TIME...MOT...LOC 1225Z 273DEG 36KT 3443 9771
03Special weather statement, Jun 23, 8:01 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
801 AM CDT SAT JUN 23 2018
OKZ040>043-046-047-231400-
Coal OK-Carter OK-Garvin OK-Johnston OK-Pontotoc OK-Murray OK-
801 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Coal...central
Carter...southeastern Garvin...northern Johnston...southern Pontotoc
and Murray Counties Until 900 AM CDT....
AT 800 AM CDT, strong thunderstorms were along a line extending from
near Roff to 3 miles west of Sulphur to near Turner Falls to near
Graham, moving east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Sulphur, Davis, Roff, Springer, Stonewall, Tupelo, Mill Creek,
Dougherty, Gene Autry, Hickory, Graham, Pontotoc, Fittstown, Lake Of
The Arbuckles, Reagan, Turner Falls, Connerville, Scullin, Milo and
Jesse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3466 9638 3455 9640 3442 9651 3424 9694
3430 9749 3445 9735 3456 9726 3465 9681
TIME...MOT...LOC 1300Z 265DEG 29KT 3462 9683 3452 9703 3444 9719 3431
9741
03Special weather statement, Jun 23, 8:45 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
845 AM CDT SAT JUN 23 2018
OKZ043-047-048-231430-
Coal OK-Atoka OK-Johnston OK-
845 AM CDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Coal...southwestern
Atoka and central Johnston Counties Until 930 AM CDT....
AT 842 AM CDT, strong thunderstorms were along a line extending from
near Lehigh to near Wapanucka to 6 miles east of Reagan to 4 miles
south of Mill Creek, moving east at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of peas...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Atoka, Wapanucka, Stringtown, Lehigh, Mill Creek, Milburn, Tushka,
Caney, Bromide, Clarita, Lane, Olney, Fillmore, Reagan, Connerville,
Coleman, Phillips, Bentley, Boggy Depot Park and Atoka Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3450 9597 3420 9597 3416 9640 3434 9688
3445 9687 3446 9653 3451 9641
TIME...MOT...LOC 1342Z 287DEG 39KT 3448 9621 3437 9644 3434 9661 3434
9685
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:26 PM CDT | Special Weather Statement | OUN | Harper | 19 min |
| Jun 22, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 38 min |
| Jun 22, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Dewey, Ellis, Harper, Major, Roger Mills and 2 more | 48 min |
| Jun 22, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Major and 2 more | 49 min |
| Jun 22, 9:02 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Roger Mills | 28 min |
| Jun 22, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Ellis, Major and 3 more | 49 min |
| Jun 22, 9:24 PM CDT | Special Weather Statement | OUN | Garfield | 21 min |
| Jun 22, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Kay and 5 more | 51 min |
| Jun 22, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Dewey and 5 more | 52 min |
| Jun 22, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Garfield, Grady and 8 more | 52 min |
| Jun 22, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Comanche, Custer, Greer, Kiowa and 2 more | 48 min |
| Jun 22, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 46 min |
| Jun 22, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Garvin, Grady, Kingfisher and 7 more | 39 min |
| Jun 22, 11:08 PM CDT | Special Weather Statement | OUN | Payne | 37 min |
| Jun 22, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Comanche, Custer, Grady, Greer and 6 more | 47 min |
| Jun 22, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Garvin, Grady, Hughes, McClain and 5 more | 46 min |
| Jun 22, 11:51 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Carter, Comanche, Cotton, Custer and 8 more | 39 min |
| Jun 23, 12:12 AM CDT | Special Weather Statement | OUN | Jefferson | 33 min |
| Jun 23, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Custer, Grady, Kiowa and 1 more | 50 min |
| Jun 23, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Coal, Garvin, Hughes and 8 more | 62 min |
| Jun 23, 1:17 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 28 min |
| Jun 23, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, McClain, Stephens | 41 min |
| Jun 23, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston | 62 min |
| Jun 23, 4:11 AM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Jun 23, 7:28 AM CDT | Special Weather Statement | OUN | Stephens | 47 min |
| Jun 23, 8:01 AM CDT | Special Weather Statement | OUN | Murray | 59 min |
| Jun 23, 8:27 AM CDT | Areal Flood Advisory | OUN | Carter, Coal, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Jun 23, 8:45 AM CDT | Special Weather Statement | OUN | Atoka, Johnston | 45 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.